Alert archive / North Dakota / Frost Advisories in 2005
Frost Advisory 2, NWS Bismarck, ND
NWS Bismarck, ND issued this frost advisory at Sep 24, 2005, 3:13 PM CDT for 6 counties in North Dakota. It took effect at Sep 25, 2005, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2005, 3:13 PM CDT (20:13 UTC)
- In effect from
- Sep 25, 2005, 1:00 AM CDT
- Expired
- Sep 25, 2005, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Bismarck, ND
Counties Burke County, ND, Divide County, ND, McKenzie County, ND, Mountrail County, ND, Renville County, ND, Williams County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.2 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -90 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 242013 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 313 PM CDT SAT SEP 24 2005 ...FROST ADVISORY TONIGHT NORTHWEST AND NORTH CENTRAL... .CLEARING SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL TO THE MID 30S OVERNIGHT. FROST WILL LIKELY FORM IN LOW LYING AND SHELTERED AREAS. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. NDZ001>003-009>011-017-250415- /X.NEW.KBIS.FR.Y.0002.050925T0600Z-050925T1400Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...WATFORD CITY 313 PM CDT SAT SEP 24 2005 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ RSL
1 follow-up statement
000 WWUS73 KBIS 250231 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 931 PM CDT SAT SEP 24 2005 ...FROST ADVISORY TONIGHT NORTHWEST AND NORTH CENTRAL... .HIGH PRESSURE SITUATED OVER NORTHERN NORTH DAKOTA OVERNIGHT WILL BRING DRY AIR AND LIGHT WINDS TO NORTHWEST AND NORTH CENTRAL NORTH DAKOTA. ALTHOUGH AN UPPER LEVEL SYSTEM WILL SPREAD THIN HIGH CLOUDS OVER THE AREA...LOW LYING AND PROTECTED AREAS...ESPECIALLY ALONG THE CANADIAN BORDER MAY SEE SOME LIGHT FROST. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. NDZ001>003-009>011-017-251045- /X.CON.KBIS.FR.Y.0002.050925T0600Z-050925T1400Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...WATFORD CITY 931 PM CDT SAT SEP 24 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY... EXPECT LOW TEMPERATURES IN THE MID TO UPPER 30S...ESPECIALLY IN LOW LYING AND PROTECTED AREAS ALONG THE CANADIAN BORDER. THESE AREAS MAY SEE A LIGHT FROST OVERNIGHT. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. COVER SENSITIVE OUTDOOR PLANTS OR BRING THEM INSIDE. $$ TWH
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this frost advisory went out at Sep 24, 2:45 PM CDT, 28 minutes earlier.
Area forecast discussion, Sep 24, 2:45 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 245 PM CDT SAT SEP 24 2005 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT DESPITE THE PASSAGE OF THE SURFACE COLD FRONT A COUPLE OF UPPER LEVEL IMPULSES...EMBEDDED IN A SOUTHWEST FLOW...DOWNSTREAM FROM A LONG WAVE TROUGH...WILL YIELD SOME MORE CHANCES FOR PRECIPITATION TONIGHT IN THE FAR SOUTH. THIS ACTIVITY EVENTUALLY SHIFTS SOUTHWARD TO SOUTH DAKOTA AND NEBRASKA SUNDAY ...WHERE THE SURFACE FRONT COMES TO REST. FOLLOWING THIS....A NORTHWEST FLOW ALOFT BRINGS A DRY AND SUNNY PERIOD MONDAY AND TUESDAY. THE FLOW BUCKLES INTO A TROUGH/RIDGE REGIME TUESDAY NIGHT AND IN DOING SO MAY BRING SOME ACTIVITY TO OUR REGION TUESDAY NIGHT BEFORE SUBSIDENCE FROM THE BUILDING WESTERN RIDGE SUPPRESSES ALL ACTIVITY. I WILL NEED A FROST ADVISORY IN MY NORTHWEST TONIGHT FOR TEMPERATURES IN THE LOWER 30S. .LONG TERM...WEDNESDAY THROUGH SATURDAY NIGHT THE LONG TERM PERIOD BEGINS WITH NORTHWEST FLOW ALOFT AND A SURFACE HIGH OVER THE REGION ON WEDNESDAY. BY THURSDAY AFTERNOON A H500 SHORTWAVE IS MOVING NORTHEAST THROUGH WYOMING AND SOUTHEASTERN MONTANA AND THE ASSOCIATED SURFACE TROUGH IS MOVING INTO THE DAKOTAS BY FRIDAY MORNING. THE LATEST GFS RUN SHOWS THE H500 LOW/TROUGH OVER SASKATCHEWAN THROUGH THE DAKOTAS BY FRIDAY EVENING. THIS FEATURE EXITS THE REGION TO THE EAST FRIDAY NIGHT AS ANOTHER H500 LOW/TROUGH MOVES EASTWARD ACROSS THE ROCKIES INTO MONTANA AND THE DAKOTAS ON SATURDAY. HENCE HAVE A MENTION OF SHOWERS OR THUNDERSHOWERS THURSDAY NIGHT IN THE SOUTHWEST...THEN FRIDAY OVER THE WEST AND CENTRAL...AND IN THE CENTRAL FRIDAY NIGHT...AND SATURDAY AND SATURDAY NIGHT OVER THE WEST AND CENTRAL. && .BIS WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY...TONIGHT...NORTHWEST AND NORTH CENTRAL. && RSL/JV
Hazardous weather outlook, Sep 24, 4:11 AM CDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 411 AM CDT SAT SEP 24 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-250915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 411 AM CDT SAT SEP 24 2005 /311 AM MDT SAT SEP 24 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 11:38 PM CDT | Severe Thunderstorm Warning | BIS | Grant | 37 min |
| Sep 23, 11:53 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 27 min |
Nearby
Frost Advisories in North Dakota, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.